Blood Transfusion - 4 2021 (July-August)
A case of vaccine-induced immune thrombotic thrombocytopenia with massive artero-venous thrombosis
 
Authors:  Maria Costanza Turi, Francesca Spitaleri, Anna M. Gori, Giustino Parruti, Angela A. Rogolino, Alberto Albani, Betti Giusti, Luciano Agostinone, Francesca Cesari, Paola Ranalli, Stefano Pulini, Giorgia Di Gioacchino, Roberto Paganelli, Rossella Marcucci
Pages:  343-346
To cite this article:  Blood Transfus 2021; 19: 343-6
Doi:  10.2450/2021.0131-21
Published online:  21/05/2021

Preview
Heparin-induced thrombocytopenia (HIT) is a drug-induced autoimmune disorder, characterised by thrombocytopenia, an increased incidence of venous, arterial and/or microvascular thrombosis, and auto-antibodies that recognise multimolecular complexes of platelet factor 4 (PF4) bound to heparin or other polyanions1.
Administration of the ChAdOx1 nCoV-19 Astra Zeneca vaccine is frequently followed by flu-like symptoms, such as fatigue, fever, headache, muscle and joint pain, which subside after 1 or 2 days, but in some cases, symptoms can persist beyond the third day. Recently, sinus/cerebral vein thrombosis, pulmonary embolism and splanchnic vein thrombosis, associated with low platelet counts and elevated D-dimer levels, have been reported 5 to 20 days after the first dose of the ChAdOx1 nCoV-19 Astra Zeneca vaccine. This constellation of events has recently been assigned the operative acronym of VITT (vaccine-induced immune thrombotic thrombocytopenia). [ ... ]
  
Full Text Download Back
       
Share this article: